Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

On clarithromycin for tonsilitis. Take 500mg of vitamin C after antibiotics?

I am curently on clarithromycin for tonsilites (which this is my second time having tonsilites this month). I take 1 tablet twice a day for 7 days. today is day one. Can I also take 500mg of vitamin c once daily? and is it ok to continue to take 500mg of vitamin c daily after my antibiotics are finished? I tend to get get the flu and tonsilites quite a bit. each year.
Asked On : Sun, 31 Mar 2013
Answers:  1 Views:  192
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
I dont know your age but considering you in mid age group---
You should avoid Vit. c if you have tonsillitis as vit. c tablets cause mouth ulcers on long use.
Secondly you must see that you have reflux or acidity in stomach as this is one of the reason of recurrent tonsillitis which is neglected. and as you said you are taking antibiotic again and again.and get tonsillitis and flu very frequently.
with clarithromycin You can take---
Tab. Mucinac 600 once daily
Tab. Omeprazole +Domperidom two times a day half an hour before meals
Syp. antacid gel 2 tsf two times a day half an hour before meals
multivitamin twice daily
Keep head end of bed elevated.
Avoid alcohol, Smoking
Do brisk walking daily
Go for walk after dinner
Avoid spicy food
Avoid late night coffee
follow up after 7 days.
Answered: Sat, 13 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor